Go to the main menu
Skip to content
Go to bottom
REFERENCE LINKING PLATFORM OF KOREA S&T JOURNALS
> Journal Vol & Issue
Bulletin of the Korean Mathematical Society
Journal Basic Information
Journal DOI :
The Korean Mathematical Society
Editor in Chief :
Volume & Issues
Volume 29, Issue 2 - Aug 1992
Volume 29, Issue 1 - Feb 1992
Selecting the target year
Convexity preserving piecewise rational interpolation for planar curves
Sarfraz, Muhammad ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 193~200
This paper uses a piecewise ratonal cubic interpolant to solve the problem of shape preserving interpolation for plane curves; scalar curves are also considered as a special case. The results derived here are actually the extensions of the convexity preserving results of Delbourgo and Gregory [Delbourgo and Gregory'85] who developed a
shape preserving interpolation scheme for scalar curves using the same piecewise rational function. They derived the ocnstraints, on the shape parameters occuring in the rational function under discussion, to make the interpolant preserve the convex shape of the data. This paper begins with some preliminaries about the rational cubic interpolant. The constraints consistent with convex data, are derived in Sections 3. These constraints are dependent on the tangent vectors. The description of the tangent vectors, which are consistent and dependent on the given data, is made in Section 4. the convexity preserving results are explained with examples in Section 5.
Hahn, S. ; Oh, Y. ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 201~204
After this discovery of lower bounds by Stark and Odlyzko, some people searched for number fields with relatively small discriminants. Also some others studied algorithms which will produce number fields with the smallest absolute value of the discriminant for a fixed degree n. However, this algorithmic approach does not work well if the extension degree n is greater than seven or eight. And it is not clear whether current computers can finish those algorithms in a reasonable amount of time for large n. So we are justified in our approach for this subject. In this paper we will report the results of our computations. Some number fields we found are better than previously known examples. Others are rediscoveries of known examples. However, there is theoretically nothing new in our approach to this subject.
Carleman inequalities with same exponent
Kim, Yonne-Mi ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 205~214
Bounded multiplier convergent series and its applications
Li, Rong-Lu ; Cho, Min-Hyung ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 215~220
Using a matrix method, pp. Antosik and C. Swartz have obtained a series of nice properties of bounded multiplier convergent (BMC) series on metric linear spaces (,,). In this paper, we establish a basic property of BMC series on topological vector spaces which is a generalization of a result due to J. Batt(, Th.2). From this, we have obtained a kind of inclusion theorem of operator spaces. This theorem yields a nice result on infinite systems of linear equations.
Commuting involutions in a left artinian ring
Han, Juncheol ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 221~226
The involutions in a left Artinian ring A with identity are investigated. Those left Artinian rings A for which 2 is a unit in A and the set of involutions in A forms a finite abelian group are characterized by the number of involutions in A.
On the asymptotic-norming property in lebesgue-bochner function spaces
Cho, Sung-Jin ; Lee, Byung-Soo ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 227~232
In this paper we prove that if (.ohm., .SIGMA., .mu.) is a non-purely atomic measure space and X is strictly convex, then X has the asymptotic-norming property II if and only if
(X, .mu.), 1 < p < .inf., has the asymptotic-norming property II. And we prove that if
is an Asplund space and strictly convex, then for any p, 1 < p < .inf.,
has the .omega.
-ANP-II if and only if
, .mu.) has the .omega.
A note on totally geodesic maps
Chung, In-Jae ; Koh, Sung-Eun ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 233~236
Let f:M.rarw.N be a smooth map between Rioemannian manifolds M and N. If f maps geodesics of M to geodesics of N, f is called totally geodesic. As is well known, totally geodesic maps are harmonic and the image f(M) of a totally geodesic map f:M.rarw. N is an immersed totally geodesic submanifold of N (cf. .cint. 6.3 of [W]). We are interested in the following question: When is a harmonic map f:M .rarw. N with rank .leq. 1 everywhere on M totally geodesic\ulcorner In other words, when is the image of a harmonic map f:M .rarw. N with rank .leq. 1 everywhere on M geodesics of N\ulcorner In this note, we give some sufficient conditions on curvatures of M. It is interesting that no curvature assumptions on target manifolds are necessary in Theorems 1 and 2. Some properties of totally geodesic maps are also given in Theorem 3. We think our Theorem 3 is somewhat unusual in view of the following classical theorem of Eells and Sampson (see pp.124 of [ES]).
On the spectral rigidity of almost isospectral manifolds
Pak, Hong-Kyung ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 237~243
Let (M, g, J) be a closed Kahler manifold of complex dimension m > 1. We denote by Spec(M,g) the spectrum of the real Laplace-Beltrami operator. DELTA. acting on functions on M. The following characterization problem on the spectral rigidity of the complex projective space (CP
) with the standard complex structure J
and the Fubini-Study metric g
has been attacked by many mathematicians : if (M,g,J) and (CP
) are isospectral then is it true that (M,g,J) is holomorphically isometric to (CP
)\ulcorner In [BGM], [LB], it is proved that if (M,J) is (CP
) then the answer to the problem is affirmative. Tanno ([Ta]) has proved that the answer is affirmative if m .leq. 6. Recently, Wu([Wu]) has showed in a more general sense that if (M, g) and (CP
) are (-4/m)-isospectral, m .geq. 4, and if the second betti number b
(M) is equal to b
Invariance of the space of theta-series under theta operators
Kim, Myung-Hwan ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 245~256
In this article, we study the behavior of half integral weight thetaseries under theta operators. Theta operators are very important in the study of theta-series in connection with Hecke operators. Andrianov[A1] proved that the space of integral weight theta-series is invariant under the action of theta operators. We prove that his statement can be extened for half integral weight theta-series with a slight modification. By using this result one can prove that the space of theta-series is invariant under the action of Hecke operators as Andrianov did for intrgral weight theta-series [A1].
Operators in L(X,Y) in which K(X,Y) is a semi M-ideal
Cho, Chong-Man ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 257~264
Since Alfsen and Effors  introduced the notion of an M-ideal, many authors [3,6,9,12] have worked on the problem of finding those Banach spaces X and Y for which K(X,Y), the space of all compact linear operators from X to Y, is an M-ideal in L(X,Y), the space of all bounded linear operators from X to Y. The M-ideal property of K(X,Y) in L(X,Y) gives some informations on X,Y and K(X,Y). If K(X) (=K(X,X)) is an M-ideal in L(X) (=L(X,X)), then X has the metric compact approximation property  and X is an M-ideal in
. If X is reflexive and K(X) is an M-ideal in L(X), then K(X)
is isometrically isomorphic to L(X). A weaker notion is a semi M-ideal. Studies on Banach spaces X and Y for which K(X,Y) is a semi M-ideal in L(X,Y) were done by Lima [9, 10].].].
Certain exact complexes associated to the pieri type skew young diagrams
Chun, Yoo-Bong ; Ko, Hyoung J. ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 265~275
The characteristic free representation theory of the general linear group has found a wide range of applications, ranging from the theory of free resolutions to the symmetric function theory. Representation theory is used to facilitate the calculation of explicit free resolutions of large classes of ideals (and modules). Recently, K. Akin and D. A. Buchsbaum  realized the Jacobi-Trudi identity for a Schur function as a resolution of GL
-modules. Over a field of characteristic zero, it was observed by A. Lascoux . T.Jozefiak and J.Weyman  used the Koszul complex to realize a formula of D.E. Littlewood as a resolution of schur modules. This leads us to further study resolutions of Schur modules of a particular form. In this article we will describe some new classes of finite free resolutions associated to the Pieri type skew Young diagrams. As a special case of these finite free resolutions we obtain the generalized Koszul complex constructed in . In section 2 we review some of the basic difinitions and properties of Schur modules that we shall use. In section 3 we describe certain exact complexes associated to the Pieri type skew partitions. Throughout this article, unless otherwise specified, R is a commutative ring with an identity element and a mudule F is a finitely generated free R-module.e.
Polynomials satisfying f(x-a)f(x)+c over finite fields
Park, Hong-Goo ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 277~283
Let GF(q) be a finite field with q elements where q=p
for a prime number p and a positive integer n. Consider an arbitrary function .phi. from GF(q) into GF(q). By using the Largrange's Interpolation formula for the given function .phi., .phi. can be represented by a polynomial which is congruent (mod x
-x) to a unique polynomial over GF(q) with the degree < q. In , Wells characterized all polynomial over a finite field which commute with translations. Mullen  generalized the characterization to linear polynomials over the finite fields, i.e., he characterized all polynomials f(x) over GF(q) for which deg(f) < q and f(bx+a)=b.f(x) + a for fixed elements a and b of GF(q) with a.neq.0. From those papers, a natural question (though difficult to answer to ask is: what are the explicit form of f(x) with zero terms\ulcorner In this paper we obtain the exact form (together with zero terms) of a polynomial f(x) over GF(q) for which satisfies deg(f) < p
and (1) f(x+a)=f(x)+c for the fixed nonzero elements a and c in GF(q).
A bergman-carleson measure characterization of bloch functions in the unit ball of
Choa, Jun-Soo ; Kim, Hong-Oh ; Park, Yeon-Yong ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 285~293
The essential point spectrum of a regular operator
Lee, Woo-Young ; Lee, Hong-Youl ; Han, Young-Min ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 295~300
In  it was shown that if T .mem. L(X) is regular on a Banach space X, with finite dimensional intersection T
(0).cap.T(X) and if S .mem. L(X) is invertible, commute with T and has sufficiently small norm then T - S in upper semi-Fredholm, and hence essentially one-one, in the sense that the null space of T - S is finite dimensional ( Theorem 2;  Theorem 2). In this note we extend this result to incomplete normed space.
A sequential approach to conditional wiener integrals
Chang, Seung-Jun ; Kang, Si-Ho ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 301~314
In this paper, motivated by  and  we give a sequential definition of conditional Wiener integral and then use this definition to evaluate conditional Wiener integral of several functions on C [0, T]. The sequential definition is defined as the limit of a sequence of finite dimensional Lebesgue integrals. Thus the evaluation of conditional Wiener integrals involves no integrals in function space [cf, 5].
Some remarks on extremally convertible matrices
Kim, Si-Ju ;
Bulletin of the Korean Mathematical Society, volume 29, issue 2, 1992, Pages 315~323